# SDR 2018FA0000068

- Difficulty date: January 3, 2018
- Submitted: February 23, 2018
- Operation: General aviation
- Aircraft: N401CH
- Make and model: Amtr LANCAIR
- Aircraft serial: 17
- Aircraft time: 1,180 hours, 1,200 cycles
- System (JASC): 2216 · Autopilot Trim Servo
- Part: Servo Drive
- Part number: T27A
- Condition: Broken
- Location: Left Elevator
- Part time: 1,180 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: B, A

## Discrepancy

WHEN DESCENDING THROUGH 20,000 FEET, PLANE PITCHED UP ABRUPTLY AND STARTED BUFFETING.  SHUT DOWN THE ENGINE AND FEATHERED THE PROPELLER.  THE BUFFETING CONTINUED. MADE AN ENGINE-OFF EMERGENCY LANDING.  DURING INSPECTION, THE ELEVATOR SERVO TRIM ARM HAD BROKEN AT THE CLEVIS PIN. THE ELEVATOR TRIM TAB FLUTTERED VIOLENTLY, DAMAGING THE TRIM TAB, THE SERVO MOTOR AND ASSEMBLY AND THE WELDMENT CONNECTING THE ELEVATOR TO THE PUSH ROD.
